MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS STEERABLE ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VSTK0003
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a versacross steerable access solution was selected for use during an amulet laac - left atrium appendage closure.It was difficult going transeptal, since the rf button was pushed four times and the transseptal was unsuccessful.On the 4th attempt they were able to go transeptal.However, when the physician advanced the rf wire, he noticed that it looked odd on fluoro so they exchanged for a non boston scientific wire.Once removed completely from the patient's body, it was noticed that the rf wire was frayed and separated into two pieces.The physician had some difficulty catching on the sheath upon removal of the rf wire due to fraying, but not much.No patient complications were reported.The procedure was completed successfully.The device is not expected to be returned for analysis.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross steerable access solution was selected for use during an amulet laac - left atrium appendage closure.It was difficult going transeptal, since the rf button was pushed four times and the transseptal was unsuccessful.On the 4th attempt they were able to go transeptal.However, when the physician advanced the rf wire, he noticed that it looked odd on fluoro so they exchanged for a non boston scientific wire.Once removed completely from the patient's body, it was noticed that the rf wire was frayed and separated into two pieces.The physician had some difficulty catching on the sheath upon removal of the rf wire due to fraying, but not much.No patient complications were reported.The procedure was completed successfully.The device is not expected to be returned for analysis.It was further reported that the devices were advanced up to superior vena cvc, retract rf wire through dilator in svc, and drop down onto the septum, and no additional exchanges completed prior to attempting tsp.After tsp was made and the appearance of the versacross rf wire was not normal and the physician changed for a non-boston scientific wire.The wire was not inserted through an introducer needle.The wire was front loaded.No other issues were noted.
 
Additional Manufacturer Narrative
Additional information added to fields b5 'describe event or problem".It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS STEERABLE ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17306389
Report Number2124215-2023-36258
Device Sequence Number17768751
Product Code DXF
UDI-Device Identifier00685447011941
UDI-Public00685447011941
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2025
Device Model NumberVSTK0003
Device Lot NumberVKFB190123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown